HILLSBOROUGH COUNTY, Fla — A West Florida woman says doctors have been using a bevy of methods, to save her life after she smoked spice.
"I decided to go buy spice because I couldn't afford my medical marijuana this month," she said.
We're not showing her face or using her name for her safety, but she says she was able to track down the synthetic marijuana pretty easily in Ybor City.
RELATED: 41 hospitalized and 2 dead after using spice in Hillsborough County, poison center says
But, she never expected her body to react the way it did.
"The following day, I woke up with my mouth full of blood," she said.
That bleeding eventually spread to her urine and stool. It has also led to a nine-day hospital stay and multiple life-saving procedures.
"[They've treated me with] Blood transfusion, plasma transfusion, and vitamin K," she said.
Dr. Jeremy Kirtz, the Emergency Room Medical Director at Advent Health Carrollwood, says the bleeding is being caused by an added ingredient in the spice.
"Somebody has spiked some supply of it with a super warfarin which is something that is used as rodent killer. It thins the blood," he said.
Yep, you read that right. Dr. Kirtz says the batch that the woman, and at least 40 others, smoked was cut with rat poison.
"So I thought I was going to die," the woman said.
Sadly, according to the Florida Poison Information Center, so far two people have died.
"And I'm so thankful to God that I wasn't one of them," the woman told ABC Action News.
Dr. Kirtz also says that recovery for these patients could take months.
"This particular, this super warfarin lasts for so long that even if we get it fixed today, your blood might be thinned back out tomorrow so you need medications over and over again," he said.
It's a reality that has that woman making a plea from her hospital bed.
"If you're already smoking it, stop smoking it right now," she begged.
And she's also sending a message to the person selling this batch.
"What can I say to that person? Got to hell!"
Doctors say if you smoked spice from this batch, symptoms could range from a headache to stomach pain and bleeding. If you are experiencing any of these symptoms, you should go to the hospital immediately.